Alert archive / Texas / Wind Advisories in 2011
Wind Advisory 8, NWS Amarillo, TX
NWS Amarillo, TX issued this wind advisory at Apr 29, 2011, 4:46 AM CDT for 16 counties in Texas. It took effect at Apr 29, 2011, 11:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2011, 4:46 AM CDT (09:46 UTC)
- In effect from
- Apr 29, 2011, 11:00 AM CDT
- Expired
- Apr 29, 2011, 8:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Amarillo, TX
Counties Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hartley County, TX, Hemphill County, TX, Lipscomb County, TX, Moore County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 40 km from the middle of the area, began a volume at 09:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.8 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4177 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
394 WWUS74 KAMA 290946 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 446 AM CDT FRI APR 29 2011 TXZ001-006-011>020-291815- /O.NEW.KAMA.WI.Y.0008.110429T1600Z-110430T0100Z/ DALLAM-HARTLEY-OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH- RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...DALHART...HARTLEY...CHANNING...VEGA... AMARILLO...PANHANDLE...WHITE DEER...PAMPA...SHAMROCK...WHEELER... HEREFORD...CANYON...CLAUDE...CLARENDON...WELLINGTON 446 AM CDT FRI APR 29 2011 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING FOR WESTERN AND SOUTHERN PARTS OF THE TEXAS PANHANDLE... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING FOR WESTERN AND SOUTHERN SECTIONS OF THE TEXAS PANHANDLE. * TIMING: WINDS WILL INCREASE LATE THIS MORNING AND THEN DIMINISH BY 8 PM. * WINDS: SOUTHWEST AND SOUTH WINDS OF 35 MPH WITH GUSTS ABOVE 50 MPH ARE EXPECTED. * IMPACTS: STRONG WINDS WILL CAUSE ANY FIRE TO SPREAD RAPIDLY. STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JC
3 follow-up statements
844 WWUS74 KAMA 291603 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1103 AM CDT FRI APR 29 2011 TXZ005-009-010-300100- /O.EXA.KAMA.WI.Y.0008.110429T1600Z-110430T0100Z/ LIPSCOMB-ROBERTS-HEMPHILL- INCLUDING THE CITIES OF...BOOKER...HIGGINS...FOLLETT...MIAMI... CANADIAN 1103 AM CDT FRI APR 29 2011 ...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR THE NORTHEAST TEXAS PANHANDLE. * TIMING: STRONG WINDS WILL PERSIST THROUGH THE AFTERNOON AND EARLY EVENING...BEFORE DIMINISHING BY 8 PM. * WINDS: SOUTH TO SOUTHWEST WINDS AROUND 35 MPH WITH GUSTS AROUND 50 MPH ARE EXPECTED. * IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. THE STRONG WINDS WILL ALSO CAUSE ANY FIRE TO SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TXZ001-006-011>020-300100- /O.CON.KAMA.WI.Y.0008.000000T0000Z-110430T0100Z/ DALLAM-HARTLEY-OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH- RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...DALHART...HARTLEY...CHANNING...VEGA... AMARILLO...PANHANDLE...WHITE DEER...PAMPA...SHAMROCK...WHEELER... HEREFORD...CANYON...CLAUDE...CLARENDON...WELLINGTON 1103 AM CDT FRI APR 29 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR WESTERN AND SOUTHERN PORTIONS OF THE TEXAS PANHANDLE. * TIMING: STRONG WINDS WILL PERSIST THROUGH THE AFTERNOON AND EARLY EVENING...BEFORE DIMINISHING BY 8 PM. * WINDS: SOUTHWEST AND SOUTH WINDS AROUND 35 MPH WITH GUSTS UP TO 55 MPH ARE EXPECTED. * IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. THE STRONG WINDS WILL ALSO CAUSE ANY FIRE TO SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KB
070 WWUS74 KAMA 292041 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 341 PM CDT FRI APR 29 2011 TXZ007-300100- /O.EXA.KAMA.WI.Y.0008.000000T0000Z-110430T0100Z/ MOORE- INCLUDING THE CITY OF...DUMAS 341 PM CDT FRI APR 29 2011 ...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR THE MAJORITY OF THE TEXAS PANHANDLE. * TIMING: STRONG WINDS WILL PERSIST THROUGH THE AFTERNOON AND EARLY EVENING...BEFORE DIMINISHING BY 8 PM. * WINDS: SOUTHWEST WINDS AROUND 35 MPH WITH GUSTS UP TO 55 MPH ARE EXPECTED. * IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. THE STRONG WINDS WILL ALSO CAUSE ANY FIRE TO SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TXZ001-005-006-009>020-300100- /O.CON.KAMA.WI.Y.0008.000000T0000Z-110430T0100Z/ DALLAM-LIPSCOMB-HARTLEY-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...DALHART...BOOKER...HIGGINS...FOLLETT... HARTLEY...CHANNING...MIAMI...CANADIAN...VEGA...AMARILLO... PANHANDLE...WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD... CANYON...CLAUDE...CLARENDON...WELLINGTON 341 PM CDT FRI APR 29 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR THE MAJORITY OF THE TEXAS PANHANDLE. * TIMING: STRONG WINDS WILL PERSIST THROUGH THE AFTERNOON AND EARLY EVENING...BEFORE DIMINISHING BY 8 PM. * WINDS: SOUTHWEST AND SOUTH WINDS AROUND 35 MPH WITH GUSTS UP TO 55 MPH ARE EXPECTED. * IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. THE STRONG WINDS WILL ALSO CAUSE ANY FIRE TO SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KB
811 WWUS74 KAMA 300043 AAA NPWAMA URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 743 PM CDT FRI APR 29 2011 TXZ001-005>007-009>020-300145- /O.EXP.KAMA.WI.Y.0008.000000T0000Z-110430T0100Z/ DALLAM-LIPSCOMB-HARTLEY-MOORE-ROBERTS-HEMPHILL-OLDHAM-POTTER- CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY- COLLINGSWORTH- INCLUDING THE CITIES OF...DALHART...BOOKER...HIGGINS...FOLLETT... HARTLEY...CHANNING...DUMAS...MIAMI...CANADIAN...VEGA...AMARILLO... PANHANDLE...WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD... CANYON...CLAUDE...CLARENDON...WELLINGTON 743 PM CDT FRI APR 29 2011 ...WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING FOR MUCH OF THE TEXAS PANHANDLE... THE WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING FOR MUCH OF THE TEXAS PANHANDLE. SUSTAINED WINDS HAVE DECREASED BELOW 35 MPH AND ARE EXPECTED TO REMAIN BELOW 35 MPH TONIGHT. $$ MBS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Apr 29, 3:30 AM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Apr 29, 3:30 AM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
330 AM CDT FRI APR 29 2011
.DISCUSSION...
STRONG WINDS AND FIRE WEATHER CONCERNS FOR TODAY ARE THE MAIN ISSUE
OF THE FCST.
SFC TROF EXPECTED TO DEEPEN RAPIDLY TDA AS IT MOVES OUT OF ERN NM
AND ACROSS WRN AND CENTRAL SECTIONS OF PNHDLS. ABUNDANCE OF SUN
WILL PROMOTE DEEP MIXING...ALLOWING STRONG WINDS ALOFT TO REACH THE
SFC. HAVE ISSUED WND ADZY FOR WRN AND SRN PARTS OF TX PNHDL...
WHERE TIGHT PRESSURE GRADIENT WILL BE SUPPORTED BY H7 VORTICITY MAX
WHICH IS EXPECTED TO TRAVERSE THE AREA THIS AFTN AND EVE.
COLD FRONT SHIFTS WINDS TO NWLY AND NLY TNGT. NO POPS WITH FROPA
DUE TO VERY DRY AIRMASS.
HAVE RETAINED LOW POPS NWRN ZONES SAT AFTN AS SHORTWAVE TROF MAY
PROVIDE SUFFICIENT LIFT ALONG RETREATING BNDRY. HAVE RETAINED TSTM
POPS SAT NGT ACROSS SERN TX PNHDL...AS ADDITIONAL ENERGY ABOVE
UPSLOPE WINDS ARE EXPECTED IN REGION OF MODEST INSTBY. SHOWERS
EXPECTED ELSEWHERE...WITH SOME LIGHT SNOW POSSIBLY MIXING IN AFTER
MIDNIGHT ACROSS NWRN CORNER OF FCST AREA. NO ACCUMULATIONS
EXPECTED DUE TO WARM GROUND AND LESS THAN IDEAL SETUP.
SLGT CHC POPS RETAINED ON SUN AS UPSLOPE FLOW CONTINUES. NO POPS
THEREAFTER. 03
COCKRELL
&&
.FIRE WEATHER...
A SURFACE LOW PRESSURE TROUGH WILL INTENSIFY DURING THE DAY AS IT
MOVES OUT OF EASTERN NEW MEXICO INTO WESTERN AND CENTRAL PARTS OF
THE PANHANDLES TODAY. THIS WILL ALLOW FOR DRY SOUTHWEST AND SOUTH
WINDS TO INCREASE TO AROUND 20 TO 35 MPH WITH HIGHER GUSTS. MINIMUM
AFTERNOON RELATIVE HUMIDITIES OF 5 TO 15 PERCENT ARE EXPECTED ACROSS
ALL OF THE PANHANDLES TODAY. CRITICAL TO EXTREMELY CRITICAL FIRE
WEATHER CONDITIONS CAN BE EXPECTED BY NOON TODAY...WITH THESE
CONDITIONS CONTINUING THROUGH THIS EVENING OVER ALL OF THE
PANHANDLES. A COLD FRONT WILL PUSH ACROSS THE PANHANDLES TONIGHT...
ABRUPTLY SHIFTING WINDS TO THE NORTHWEST AND NORTH. THE COLD FRONT
WILL WILL BRING MUCH COOLER AND MORE MOIST AIR TO THE PANHANDLES AS
THE WINDS BECOME NORTHEAST AND EAST ON SATURDAY. FIRE WEATHER
CONCERNS WILL BE BELOW ELEVATED LEVELS ON SATURDAY DUE TO THE HIGHER
RELATIVE HUMIDITIES EXPECTED. 03
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 92 44 69 36 55 / 0 0 10 30 20
BEAVER OK 89 44 65 36 57 / 0 5 10 40 20
BOISE CITY OK 87 38 59 32 52 / 0 5 20 50 20
BORGER TX 92 50 68 39 57 / 0 5 10 40 20
BOYS RANCH TX 93 45 68 38 57 / 0 5 10 30 20
CANYON TX 93 47 72 37 56 / 0 0 10 30 20
CLARENDON TX 94 50 72 42 56 / 0 0 10 30 20
DALHART TX 89 39 64 35 53 / 0 5 10 50 20
GUYMON OK 89 39 62 36 57 / 0 5 10 40 20
HEREFORD TX 92 48 77 37 55 / 0 0 10 30 20
LIPSCOMB TX 87 48 66 39 58 / 0 5 10 40 20
PAMPA TX 87 47 66 36 56 / 0 0 10 30 20
SHAMROCK TX 87 50 71 44 57 / 0 0 10 30 20
WELLINGTON TX 91 52 76 45 59 / 0 0 10 30 20
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 11 AM THIS MORNING TO 10 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
COLLINGSWORTH...DALLAM...DEAF SMITH...DONLEY...GRAY...
HANSFORD...HARTLEY...HEMPHILL...HUTCHINSON...LIPSCOMB...
MOORE...OCHILTREE...OLDHAM...POTTER...RANDALL...ROBERTS...
SHERMAN...WHEELER.
WIND ADVISORY FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING
FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
COLLINGSWORTH...DALLAM...DEAF SMITH...DONLEY...GRAY...
HARTLEY...OLDHAM...POTTER...RANDALL...WHEELER.
OK...RED FLAG WARNING FROM 11 AM THIS MORNING TO 10 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.
&&
10/03Hazardous weather outlook, Apr 28, 3:14 PM CDT, 13 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 314 PM CDT THU APR 28 2011 OKZ001>003-TXZ001>020-290815- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 314 PM CDT THU APR 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ON FRIDAY ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES. A RED FLAG WARNING IS IN EFFECT FOR ALL OF THE PANHANDLES LATE FRIDAY MORNING THROUGH FRIDAY EVENING. A WIND ADVISORY MAY BE REQUIRED ON FRIDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE SOUTHEAST ONE FOURTH OF THE TEXAS PANHANDLE SATURDAY NIGHT. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. A MIX OF LIGHT RAIN AND LIGHT SNOW MAY OCCUR SATURDAY NIGHT ACROSS THE WESTERN ONE THIRD OF THE OKLAHOMA PANHANDLE AND THE EXTREME NORTHWESTERN TEXAS PANHANDLE. NO ACCUMULATIONS OF SNOW ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR CRITICAL FIRE WEATHER CONDITIONS ON FRIDAY. GOEHRING
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.